MAUDE Adverse Event Report: MEDTRONIC, INC INPUT TS INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC, INC INPUT TS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 051102A
Medical Device Problem Codes Difficult to Insert (1316); Defective Component (2292)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An 11cm, 5f input ts introducer w/needle and guidewire was attempted to be used during a procedure for thrombus aspiration of pulmonary embolism and inferior vena cava filter placement.It was reported that when the guide wire was placed and the catheter sheath was being placed along the guide wire, the guide wire could not pass through the catheter sheath.This caused the operation to be suspended and another non-medtronic artery sheath was used instead to complete the procedure.It was reported that the guide wire did not match the sheath, or the sheath inner diameter was too narrow.It was reported that the patient injury status was serious injury.
 
Additional Manufacturer Narrative
Incorrect aware date was submitted in error the correct aware date was the 09th june 2020.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INPUT TS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9994823
Report Number1220452-2020-00041
Device Sequence Number3836136
Product Code DYB
UDI-Device Identifier00643169014442
UDI-Public00643169014442
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Model Number051102A
Device Catalogue Number051102A
Device Lot Number51035497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer03/27/2020
03/27/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date06/19/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR